Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 14, NWS Tallahassee, FL

March 26, 2009Coffee County, Dale County, Houston County, Alabama

NWS Tallahassee, FL issued this tornado warning at Mar 26, 2009, 8:43 AM CDT for Coffee County, Dale County, Houston County, Alabama. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2009, 8:43 AM CDT (13:43 UTC)
Expired
Mar 26, 2009, 9:15 AM CDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Coffee County, AL, Dale County, AL, Houston County, AL

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:45 AM CDTTSTM WND GST 60Enterprise, ALSEVERAL REPORTS OF DAMAGE AROUND ENTERPRISE. SEVERAL TELEPHONE POLES DOWN...TWO CHICKEN HOUSES SIGNIFICANTLY DAMAGED. ONE TRAILER WITH ROOF DAMAGE.
Mar 26, 9:05 AM CDTTSTM WND DMG4 N Wicksburg, ALSEVERAL TREES WERE BLOWN DOWN AND A SHED WAS DAMAGED. ALSO A HOME ON DRISCOLL RD HAD AN AWNING BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 7:27 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 261343
TORTAE
ALC031-045-069-261415-
/O.NEW.KTAE.TO.W.0014.090326T1343Z-090326T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF ENTERPRISE...
  SOUTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...DALEVILLE...
  EXTREME NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 915 AM CDT

* AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR ENTERPRISE...MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  LEVEL PLAINS BY 855 AM CDT...
  FORT RUCKER AND DALEVILLE BY 900 AM CDT...
  7 MILES SOUTH OF OZARK BY 910 AM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.

LAT...LON 3148 8561 3122 8561 3121 8594 3135 8600
TIME...MOT...LOC 1343Z 253DEG 31KT 3129 8588

$$

12-WATSON
2 follow-up statements
000 
WWUS52 KTAE 261353
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 AM EDT THU MAR 26 2009

ALC031-045-069-261415-
/O.CON.KTAE.TO.W.0014.000000T0000Z-090326T1415Z/
HOUSTON AL-DALE AL-COFFEE AL-
852 AM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHEASTERN COFFEE...SOUTHWESTERN DALE AND EXTREME NORTHWESTERN
HOUSTON COUNTIES...

AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KEYTON...OR NEAR
ENTERPRISE...MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  FORT RUCKER...BOWDEN TERRACE...DALEVILLE AND CAIRNS AAF BY 900 AM
  CDT...
  KELLY AND PLEASANT HILL BY 905 AM CDT...
  BLACKWELL FIELD A/P AND 7 MILES SOUTH OF OZARK BY 910 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.

LAT...LON 3122 8584 3138 8590 3148 8561 3122 8561
TIME...MOT...LOC 1352Z 253DEG 31KT 3131 8579

$$

WATSON
000 
WWUS52 KTAE 261402
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 AM EDT THU MAR 26 2009

ALC031-045-069-261415-
/O.CON.KTAE.TO.W.0014.000000T0000Z-090326T1415Z/
HOUSTON AL-DALE AL-COFFEE AL-
902 AM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR EAST
CENTRAL COFFEE...SOUTHWESTERN DALE AND EXTREME NORTHWESTERN HOUSTON
COUNTIES...

AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GERALD...OR NEAR
DALEVILLE...MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  BLACKWELL FIELD A/P AND 7 MILES SOUTH OF OZARK BY 910 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.

LAT...LON 3122 8579 3140 8584 3148 8561 3122 8561
TIME...MOT...LOC 1402Z 253DEG 31KT 3133 8569

$$

12-WATSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:01 AM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 26, 3:01 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 AM EDT THU MAR 26 2009

.SHORT TERM (TODAY-SATURDAY)...
THE FORECAST REMAINS VERY COMPLEX OVER THE NEXT FEW DAYS AS A COLD
FRONT APPROACHES AND STALLS NEAR OR JUST NORTHWEST OF THE LOCAL
FORECAST AREA TODAY. THE NAM/GFS/SREF ALL ARE IN DECENT AGREEMENT
FOR THE MOST PART THROUGH THE PERIOD AND SHOW A SERIES OF SHORT
WAVE TROUGHS TRANSITIONING THROUGH A VERY BROAD UPPER TROUGH OVER
THE CENTRAL PORTION OF THE COUNTRY. THESE IMPULSES ALOFT WILL LEAD
TO SEVERAL WAVES DEVELOPING ALONG THE PREVIOUSLY MENTIONED FRONTAL
BOUNDARY NEAR THE LOCAL AREA THROUGH FRIDAY NIGHT. FRIDAY THROUGH
SATURDAY...A VERY STRONG SHORT WAVE/UPPER LOW WILL LIFT NORTHEAST
TOWARD THE GREAT LAKES OUT OF THE SRN PLAINS. THIS WILL TRANSLATE
TO A DEEPENING SURFACE LOW WELL WEST OF OUR AREA THAT WILL TAKE A
SIMILAR NE TRACK AND DRAG A STRONG COLD FRONT THROUGH THE REGION
FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY.

TODAY THROUGH FRIDAY...SPC HAS A LARGE PORTION OF THE CWA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE COMBINATION OF DECENT
INSTABILITY AND SHEAR PROFILES WILL KEEP THE SEVERE PROBABILITIES UP
BEGINNING SOMETIME LATE THIS MORNING AS THE FRONT NEARS OUR NWRN
HALF OF THE CWA. THE BEST CHANCE FOR SEVERE STORMS WILL BE
CONCENTRATED MAINLY WEST OF THE RIVER ACROSS SE AL AND THE FL
PANHANDLE WHERE THE BEST FORCING WILL BE. IN ADDITION TO THE
SEVERE WEATHER...FLOODING MAY BECOME A CONCERN THROUGH THE PERIOD
AS THE RAIN CHANCES REMAIN HIGH. THE TOTAL RAINFALL ACCUMULATIONS
IN THE GFS/GMOS/NAM ALL LOOK VERY SIMILAR AND ARE SHOWING A
GENERAL RANGE BETWEEN 3 TO 5 INCHES OVER MUCH OF THE CWA. AS A
RESULT...A FLOOD WATCH HAS BEEN ISSUED OVER THE WESTERN THREE
QUARTERS OF THE LOCAL AREA.

SATURDAY...A STRONG COLD FRONT WITH A LINE OF SEVERE STORMS WILL
TRACK ACROSS THE LOCAL AREA FROM WEST TO EAST. SPC HAS PLACED OUR
ENTIRE CWA IN A SLGT RISK FOR SEVERE STORMS. BOTH INSTABILITY AND
SHEAR PROFILES WILL BE FAVORABLE FOR SEVERE STORMS. A BLEND OF THE
NAM/SREF/GFS SHOW DECENT PROBABILITIES FOR MODERATE INSTABILITY WITH
SFC CAPE VALUES RANGING BETWEEN 1000 TO 1500 J/KG. THE MODEL
SOUNDING WIND PROFILES ARE MOSTLY UNI-DIRECTIONAL THROUGH THE
COLUMN WITH 0-6KM SHEAR VALUES AROUND 50 KTS. THIS COMBINED WITH
STEEP LAPSE RATES BETWEEN 700-500 MB (7-8 C/KM) WILL POSE THE
THREAT MAINLY FOR HAIL AND STRAIGHT LINE WINDS.

&&

.LONG TERM...
(SUNDAY THROUGH THURSDAY) AFTER A QUICK SHOT OF COOLER/DRIER AIR
SUNDAY AND MONDAY MORNING...THE GFS FORECASTS DEEP LAYER RIDGING TO
RETURN TO OUR AREA MONDAY AND MONDAY NIGHT. THE NEXT COLD FRONT IS
SCHEDULED FOR ARRIVAL TUESDAY EVENING. THE GFS THEN STALLS THE FRONT
ACROSS OUR REGION TUESDAY NIGHT AND WEDNESDAY. THE ECMWF FORECASTS
A MUCH MORE ZONAL 500 MB FLOW...RESULTING IN A CLEAN FRONTAL PASSAGE
BY MID WEEK...FOLLOWED BY FAIR WEATHER. THE GFS SOLUTION WOULD
INDICATE A CHANCE FOR RAIN TUESDAY THROUGH THURSDAY. ITS ENSEMBLE
MEAN INDICATES A WEAK FRONT STALLED ACROSS OUR AREA WITH THE LESS
QPF AND DEEP LAYER MOISTURE. WE WILL BLEND THE GFS/ECMWF
FORECAST...WHICH WILL MEAN UNDERCUTTING THE GFS MOS POP AND
TEMPERATURES A BIT...AND SHOWING LESS CURVATURE IN THE SURFACE WINDS
WITH THE FRONT.

&&

.MARINE...ADVISORY CONDITIONS WILL REMAIN UP OVER THE NEXT FEW DAYS
AS A COLD FRONT APPROACHES FROM THE WEST. IN ADDITION TO THE WINDS
AND SEAS...SHOWERS ALONG WITH STRONG TO SEVERE STORMS WILL BE
POSSIBLE THROUGH SATURDAY. GUSTY WESTERLY WINDS WILL FOLLOW THE
FRONT SATURDAY NIGHT INTO SUNDAY BEFORE BACKING OFF INTO THE EARLY
PORTION OF THE UPCOMING WEEK.

A HIGH SURF ADVISORY WILL ALSO BE IN PLACE ALONG THE PANHANDLE
BEACHES DUE TO HAZARDOUS SURF. THE COMBINATION OF THE WAVE SET UP
WITH THE PERSISTENT LARGE SURF AND LOCAL TIDES WILL LEAD TO HIGHER
THAN NORMAL WATER LEVELS. VULNERABLE LOCATIONS ALONG THE BIG BEND
AND PANHANDLE MAY BECOME FLOODED. MINOR TO MODERATE BEACH EROSION
WILL ALSO BE POSSIBLE THROUGH THIS TIME.

&&

.AVIATION...
WE EXPECT VFR CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT
HOURS...BUT MVFR CIGS ARE LIKELY TO SPREAD EAST INTO KDHN AND KPFN
NEAR DAYBREAK...AND ELSEWHERE BY LATE MORNING OR EARLY AFTERNOON.
THE MCS THAT WAS MOVING EASTWARD ACROSS LA AND MS EARLY THIS MORNING
IS EXPECTED TO REACH KDHN AND KPFN THIS MORNING...THEN KTLH AND KABY
THIS AFTERNOON. PREVAILING MVFR CIGS/VIS ARE LIKELY WITH THIS RAIN
BAND...BUT BRIEF IFR CIGS/VIS ARE POSSIBLE IN THUNDERSTORMS.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  63  76  63  80 /  60  70  60  40  60
PANAMA CITY  74  64  74  66  77 /  70  70  60  40  70
DOTHAN       71  60  71  63  75 /  80  70  70  60  70
ALBANY       71  60  71  61  77 /  80  70  70  50  70
VALDOSTA     75  61  74  62  82 /  50  70  50  40  40
CROSS CITY   78  63  79  62  82 /  20  40  30  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY MORNING
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH FRIDAY MORNING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...FLOOD WATCH FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH FRIDAY
     MORNING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
     WALTON...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LEON...LIBERTY...WAKULLA...
     WASHINGTON.

     HIGH SURF ADVISORY FROM 7 AM THIS MORNING TO 3 PM CDT FRIDAY FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

SHORT TERM/MARINE...GIBBS
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Mar 26, 3:32 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 AM EDT THU MAR 26 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-270845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
432 AM EDT THU MAR 26 2009 /332 AM CDT THU MAR 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH SATURDAY
NIGHT...

...HIGH SURF ADVISORY ALONG THE FLORIDA PANHANDLE COAST...

...HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND
PANHANDLE COAST...

...SMALL CRAFT ADVISORY FOR HIGH WINDS AND SEAS...

A LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST ACROSS THE
SOUTHEAST U.S. TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS
TO THE REGION. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH
LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY
RAIN...AND POSSIBLY EVEN AN ISOLATED TORNADO. THE MAIN THREAT WILL
BE IN SOUTH ALABAMA AND THE FLORIDA PANHANDLE THIS MORNING...THEN
SOUTH GEORGIA AND THE FLORIDA BIG BEND THIS AFTERNOON AND EARLY EVENING.
A SLIGHT CHANCE FOR SEVERE STORMS WILL PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST TO DEVELOP
AS ANOTHER DISTURBANCE AFFECTS THE REGION ON FRIDAY. ONCE
AGAIN...SOME OF THESE STORMS COULD BE SEVERE...AND LOCALIZED
FLOODING IS ALSO POSSIBLE. A COLD FRONT WILL MOVE EAST ACROSS THE
AREA SATURDAY AND SATURDAY NIGHT...BRINGING YET ANOTHER ROUND OF
THUNDERSTORMS TO THE REGION IN THE FORM OF A SQUALL LINE.
CONDITIONS APPEAR FAVORABLE FOR MORE SEVERE STORMS AND LOCAL
FLOODING ON SATURDAY AND SATURDAY NIGHT AS WELL. HIGH SURF AND
ROUGH BOATING CONDITIONS ARE EXPECTED TO LAST THROUGH AT LEAST
SATURDAY. TIDES UP TO 1 FOOT ABOVE NORMAL ARE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED WHEN AND IF THE FIRST SEVERE
THUNDERSTORM OR TORNADO WATCH IS ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Mar 26, 8:03 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 AM EDT THU MAR 26 2009

FLZ007>009-261400-
COASTAL WALTON-HOLMES-INLAND WALTON-
803 AM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOLMES AND WALTON
COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 900 AM CDT

AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF
ANDALUSIA TO 34 MILES WEST OF DE FUNIAK SPRINGS...MOVING EAST AT 35
MPH.

THESE STORMS WILL BE NEAR...
  DE FUNIAK SPRINGS BY 850 AM CDT.

PEOPLE IN HOLMES AND NORTHERN WALTON COUNTIES...INCLUDING THE CITY OF
DE FUNIAK SPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:00 AM CDTFlood WatchTAECoffee, Dale, Geneva, Henry, Houston64 hr
Mar 26, 7:52 AM CDTTornado WarningTAECoffee38 min
Mar 26, 7:56 AM CDTSevere Thunderstorm WarningTAECoffee, Geneva64 min
Mar 26, 8:08 AM CDTTornado WarningTAECoffee37 min
Mar 26, 8:42 AM CDTSevere Thunderstorm WarningTAEDale, Geneva, Houston48 min
Mar 26, 9:05 AM CDTTornado WarningTAEDale, Henry, Houston25 min
Mar 26, 9:19 AM CDTSevere Thunderstorm WarningTAEDale, Henry, Houston41 min
Mar 26, 11:46 AM CDTAreal Flood AdvisoryTAECoffee, Dale, Geneva, Henry, Houston261 days

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.